Medications & Intestinal Side Effects | BeyondCeliac.org
X You may need to Reload the page to make it work correctly.

Medications & Intestinal Side Effects

May 10, 2011

Question:

I take four prescriptions for bipolar disorder: Lithium, Xanax, Wellbutrin and Lamectal. Will these affect my intestines?

From,

Kimberly

Answer:

Hi Kimberly. NFCA's Getting Started Guide gives some helpful information about gluten in medications (Find it under "Restoring Health" on the Printable Guides page). NFCA's website also includes a whole section devoted Gluten in Medications.

In addition to this, some medications have gastrointestinal side effects unrelated to celiac disease. Every person is different, and not everyone has the same side effects. When you pick up your prescriptions from the pharmacy, ask your pharmacist for information regarding the side effects of your medications. There is also a website (rxlist.com) where you can find information on the side effects of medications. 

Sincerely,

Nancy Dickens, BS, RD, LDN

Related Content:

 



DO YOU THINK YOU MAY HAVE CELIAC DISEASE?

Complete our Celiac Disease Symptoms Checklist today to find out if you could have celiac disease and how to talk to your doctor about getting tested.